Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 20, 2011, 11:57 PM CDT for Blue Earth County, Faribault County, Martin County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 11:57 PM CDT (04:57 UTC)
- Expired
- Jun 21, 2011, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Faribault County, MN, Martin County, MN
The radar
The Minneapolis radar (KMPX), 128 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237
WWUS83 KMPX 210457
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1157 PM CDT MON JUN 20 2011
MNZ082>085-091>093-210545-
BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-WATONWAN-
1157 PM CDT MON JUN 20 2011
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BLUE EARTH...
FARIBAULT...FREEBORN...MARTIN...STEELE...WASECA AND WATONWAN COUNTIES
THROUGH 1245 AM CDT...
AT 1151 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WELCOME TO 10 MILES
SOUTHWEST OF ELMORE TO 9 MILES SOUTHWEST OF LAKE MILLS. THESE STORMS
WERE MOVING NORTH AT 45 MPH.
WINDS UP TO 45 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FAIMONT.
BLUE EARTH.
WINNEBAGO.
MAPLETON.
TRUMAN.
MADELIA.
NEW RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4363 9475 4411 9454 4411 9427 4396 9341
4379 9339 4349 9350 4349 9450
TIME...MOT...LOC 0455Z 197DEG 43KT 4369 9460 4346 9422
4334 9359
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 20, 10:11 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 20, 10:11 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1011 PM CDT MON JUN 20 2011
.UPDATE...
THE SETUP FOR HEAVY RAINFALL OVERNIGHT INTO TUESDAY MORNING
ACROSS SOUTHERN MINNESOTA IS BECOMING INCREASINGLY MORE FAVORABLE.
THE WELL-DEFINED AND ANOMALOUS UPPER LEVEL LOW PRESSURE IS NEAR
THE NE/KS BORDER...WITH EMBEDDED SHORTWAVE AND POSSIBLY A
CONVECTIVE INDUCED VORT MAX OR TWO EVOLVING NORTHEAST. THIS IS IN
A FAVORABLE UPPER DIFFLUENT AREA AND AT THE NOSE OF A VERY MOIST
40 KT LOW-LEVEL JET. THE 00Z UPPER AIR ANALYSES REVEALED VERY
HIGH 850MB DEW POINTS OF 18C AT UPSTREAM KOAX AND KTOP...ALONG
WITH PRECIPITABLE WATERS /PWATS/ AT KOAX AT THE 95TH PERCENTILE
/1.82/ FOR THIS TIME OF YEAR. RUC FORECASTS OF THESE HIGH PWATS
ARE TO BRING THEM INTO SOUTHERN MN AT THE NOSE OF THE 850MB
THETA-E RIDGE. THE AFOREMENTIONED THICKNESS DIFFLUENCE WILL LAY
OUT OVER THIS REGION AND SHOULD CONTINUE TO SUPPORT UPSCALE
THUNDERSTORM GROWTH FROM WESTERN IA ABLE TO TAP THAT MOISTURE.
FORWARD-PROPAGATING CORFIDI VECTORS FROM THE RUC MODEL WOULD ALSO
SUPPORT NORTHEAST MOVEMENT...BUT IT MAY BE SOMEWHAT SLOWED WITH
THE WEST TO EAST 850MB THERMAL AND MOISTURE BOUNDARY MOVING VERY
SLOWLY NORTH ACROSS SOUTHERN MN OVERNIGHT. THE MODELS ARE
SOMEWHAT NOISY WITH THEIR MOISTURE CONVERGENCE AND FRONTOGENESIS
AREAS WHERE TRAINING THUNDERSTORMS COULD DEVELOP...BUT IT WOULD
SEEM THAT SOUTHWEST/WEST CENTRAL MN INTO SOUTHERN MN WOULD BE MOST
FAVORED FOR THAT SUPPORT IN OUR AREA. THE 00Z NAM DOES SUPPORT
THIS IN ITS QPF FIELD. RAINFALL RATES OF AN INCH OR MORE PER HOUR
ARE LIKELY AT TIMES...ESPECIALLY WITH THE FIRST PUNCH OF THESE
THUNDERSTORMS BASED ON OBS AND NESDIS SPENES DISCUSSION. SO HAVE
BUMPED UP QPF TOWARDS ONE AND A QUARTER INCH AS AN AREAL AVERAGE
IN WEST CENTRAL TO SOUTH CENTRAL MN...BUT SCATTERED AMOUNTS DOUBLE
THAT ARE POSSIBLE...NAMELY ALONG AND SOUTH OF THE MN RIVER VALLEY.
NO AREAS ARE IMMEDIATELY SUSCEPTIBLE BASED ON FLASH FLOOD GUIDANCE
FOR FLOOD WARNINGS AT THIS TIME.
AS FOR SEVERE WEATHER POTENTIAL...THE ELEVATED INSTABILITY VALUES
SHOW A TIGHT GRADIENT IN THE NEXT SEVERAL HOURS IN FAR SOUTHERN
MN. THE MUCAPE VALUES ARE PROJECTED TO NEAR 1000 J/KG RIGHT AT THE
STATE LINE...DROPPING OFF FAST TO THE NORTH. SO STILL BELIEVE THAT
THE MAIN THREAT FOR SCATTERED LARGE HAIL AND WIND FROM ORGANIZED
ACTIVITY WOULD BE ACROSS FAR SOUTHERN MN. THE INHIBITION IN THE
MPX CWA IF MUCH LARGER THAN IN THE FSD AND DMX AREA WHERE MORE
WIDESPREAD SEVERE WINDS HAVE LIKELY OCCURRED.
&&
.PREV DISCUSSION...
/ISSUED 220 PM CDT MON JUN 20 2011/
THE FORECAST CHALLENGE IS THE POTENTIAL FLOOD THREAT OVER SOUTHERN
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN OVER THE NEXT
SEVERAL DAYS. RECENT RAINFALL DURING THE PAST WEEK AND POTENTIAL
RUNOFF FROM RAINFALL ANTICIPATED OVER THE NEXT SEVERAL DAYS...WILL
LIKELY AGGRAVATE OR CAUSE SIGNIFICANT RISES ON RIVERS AND
STREAMS...ESPECIALLY OVER SOUTHERN MINNESOTA. THUS...A FLOOD WATCH
CONTINUES FOR MUCH OF WEST CENTRAL AND SOUTH CENTRAL MN THROUGH
WEDNESDAY.
ON THE WEATHER MAP...A STRONG UPPER LOW PRESSURE SYSTEM OVER THE
CENTRAL PLAINS...WILL SLOWLY LIFT NORTHEAST OVER THE LOWER GREAT
LAKES BY FRIDAY MORNING. A WARM FRONT EXTENDED FROM THE LOW OVER
THE MIDWEST. THIS FRONTAL BOUNDARY WILL BE PRIMARY FOCUS FOR
DEVELOPMENT OF THUNDERSTORMS. MODELS CONTINUE TO INDICATE GOOD LOW
LEVEL MOISTURE TRANSPORT WITH DECENT 925-850 MB QG FRONTOGENESIS
MAXIMIZED OVER SOUTHERN MN BY MIDNIGHT TONIGHT AND OVER INTO WESTERN
WISCONSIN BY TUESDAY MORNING. THE LATEST WATER VAPOR IMAGERY ALSO
SHOWED A TROPICAL CONNECTION WITH MOISTURE STREAMING FROM THE GULF
OF MEXICO AND THE PACIFIC INTO THE UPPER MIDWEST. LATER IN THE WORK
WEEK/FRIDAY MORNING...THE LATEST GFS AND CANADIAN MODEL MOVES THE
WEATHER SYSTEM OVER MICHIGAN WITH SFC RIDGE BUILDING OVER THE
UPPER MIDWEST. BY SATURDAY AFTERNOON...MOISTURE WILL BEGIN TO LIFT
BACK NORTHWARD OVER THE DAKOTAS AND WEST CENTRAL MN. MODELS ARE A
LITTLE BIT AGGRESSIVE IN SPREADING THE PRECIP INTO THE WESTERN
GREAT LAKES. CURRENT THINKING IS THE PRECIP SHOULD WORK BACK OVER
THE ENTIRE FORECAST AREA BY SUNDAY MORNING.
IN THE MEANTIME...THE UPPER AIRFLOW BECOMES MORE ZONAL OVER THE
NORTHERN THIRD OF THE CONUS. THE WEATHER PATTERN WILL REMAIN RATHER
ACTIVE WITH MORE ROUNDS OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEK.
&&
.AVIATION.../00Z TAF ISSUANCE/
BIGGEST ISSUE THIS TAF PERIOD IS TIMING PRECIP AND MVFR/IFR
CONDITIONS BACK INTO THE TERMINALS...AS WINTER-LIKE SYSTEM LOOKS
TO SIGNIFICANTLY IMPACT THE TAFS WITH RAIN AND REDUCED FLIGHT
CONDITIONS THROUGH THURSDAY. SHRA/TSRA DESTINED FOR THE MPX CWA IS
LIKELY THE IMPRESSIVE COMPLEX OF STORMS CURRENTLY OVER ERN NEB.
EXPLICIT CONVECTION MODELS /LOCAL WRF...HRRR...NMMWRF...ARWWRF/
HANDLING ACTIVITY SIMILARLY TONIGHT...AND FOLLOWED THOSE FOR
TIMING SHRA/TSRA IN. THIS RESULTED IN SLOWING ONSET OF
PRECIP...ESPECIALLY FOR CENTRAL MN...WHERE CLEARING SEEN ON
SATELLITE IS A GOOD INDICATION THAT IT MAY NOT BE UNTIL 10Z OR
LATER BEFORE -SHRA FINALLY MAKE IT INTO AXN/STC. BEST INSTABILITY
JUST WORKS INTO SRN MN AND SHOULD SEE COVERAGE OF TS DECREASE
RAPIDLY AS YOU HEAD TO CENTRAL MN. ONCE PRECIP AND LOW CLOUDS MOVE
IN...THEY WILL BE HERE TO STAY...AND WILL HAVE THE
CLIMATOLOGICALLY RARE OCCURRENCE OF PERSISTENT IFR/LOW MVFR CIGS
THROUGH COURSE OF DAY WITH THE LONGEST DAYLIGHT HOURS IN THE YEAR.
ONE THING TO WATCH TUESDAY AFTERNOON IS BOTH THE GFS/NAM HINT AT A
MID-LEVEL DRY SLOT WORKING INTO ERN MN AND WI...WHICH MAY
TEMPORARILY IMPROVE CONDITIONS AT MSP/EAU/RNH BEFORE LOW CLOUDS
AND RAIN SET BACK IN TUESDAY EVENING. ONE THING THAT LOOKS LIKE A
SURE BET THIS PERIOD ARE WINDS BASICALLY HOLDING TOUGH IN THE 060
TO 090 RANGE AND SHOULD STAY UP OVER 10 KTS THE WHOLE TIME.
KMSP...GIVEN DEPTH OF APPROACHING SYSTEM...LIKE THE IDEA OF
ACTIVITY HOLDING OFF AT MSP UNTIL AFTER 06Z. NAM/GFS ALONG WITH
EXPLICIT CONVECTION MODELS ALL SIMILAR IN HITTING MSP HARD WITH
PRECIP BETWEEN 6Z AND 15Z AND LOOKS TO BE A WET MORNING RUSH WITH
CIGS LIKELY BELOW 017...WITH A GOOD CHANCE OF BEING IFR. HAVE
BROUGHT CIGS ABOVE 017 IN THE AFTERNOON WITH HINTS OF DRIER AIR
COMING IN AFTER THE MORNING PUSH OF SHRA/TSRA. TO END THE
PERIOD...WILL LIKELY GO BACK TO IFR CONDITIONS WITH SHOWERS THAT
MAY PERSIST CLEAR OUT INTO THURSDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BLUE EARTH-BROWN-
CHIPPEWA-DOUGLAS-FARIBAULT-FREEBORN-KANDIYOHI-LAC QUI PARLE-
LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-
RENVILLE-RICE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WATONWAN-YELLOW MEDICINE.
WI...NONE.
&&
MTF/JVM/MPGHazardous weather outlook, Jun 20, 11:26 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1126 PM CDT MON JUN 20 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1126 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MAINLY SOUTHERN MINNESOTA. THUNDERSTORMS WILL OVERSPREAD SOUTHERN AND WEST CENTRAL MINNESOTA AND EVOLVE SLOWLY NORTHEAST INTO EASTERN MINNESOTA AND WESTERN WISCONSIN TOWARDS DAYBREAK. THE MOST FAVORED AREA FOR POTENTIAL SEVERE THUNDERSTORMS IS ACROSS SOUTHERN MINNESOTA. ANY SCATTERED SEVERE THUNDERSTORMS WILL BE CAPABLE OF HEAVY RAINFALL...DAMAGING WINDS...AND A FEW TORNADOES. THE PRIMARY TORNADO THREAT WILL BE ALONG THE INTERSTATE 90 CORRIDOR. AREAS OF HEAVY RAINFALL ARE LIKELY OVERNIGHT...MAINLY ACROSS SOUTHERN AND WEST CENTRAL MINNESOTA...WHICH COULD LEAD TO FLOODING. SEE THE LATEST FLOOD WATCH IN EFFECT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAIN PRODUCING THUNDERSTORMS ARE LIKELY TUESDAY MORNING...WHICH COULD LEAD TO FLOODING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND NIGHT...POSSIBLY INTO WEDNESDAY...ACROSS MUCH OF THE OUTLOOK AREA. PERIODS OF HEAVY RAIN ARE POSSIBLE THEN ACROSS SOUTHERN AND WESTERN MINNESOTA...WHICH COULD FURTHER LEAD TO FLOODING. SEE THE LATEST FLOOD WATCH IN EFFECT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHERN MINNESOTA...MAINLY IN THE TORNADO WATCH AREA...OVERNIGHT. IN ADDITION...RAINFALL AMOUNTS OR REPORTS OF FLOODING THROUGH THE NEXT 36 HOURS WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jun 20, 11:11 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1111 PM CDT MON JUN 20 2011
MNZ091-210500-
MARTIN-
1111 PM CDT MON JUN 20 2011
...THUNDERSTORMS MOVING INTO MARTIN COUNTY THROUGH
MIDNIGHT CDT...
AT 1106 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BREWSTER TO 6 MILES SOUTH
OF SUPERIOR TO MALLARD...IOWA. THESE STORMS WERE MOVING NORTHEAST AT
35 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DUNNELL.
SHERBURN.
WILBERT.
WELCOME.
CEYLON.
FAIRMONT.
LAT...LON 4349 9485 4351 9487 4384 9487 4385 9475
4378 9459 4350 9427 4349 9472
TIME...MOT...LOC 0409Z 212DEG 28KT 4370 9542 4337 9491
4292 9468Special weather statement, Jun 20, 11:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1157 PM CDT MON JUN 20 2011
MNZ082>085-091>093-210545-
BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-WATONWAN-
1157 PM CDT MON JUN 20 2011
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BLUE EARTH...
FARIBAULT...FREEBORN...MARTIN...STEELE...WASECA AND WATONWAN COUNTIES
THROUGH 1245 AM CDT...
AT 1151 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WELCOME TO 10 MILES
SOUTHWEST OF ELMORE TO 9 MILES SOUTHWEST OF LAKE MILLS. THESE STORMS
WERE MOVING NORTH AT 45 MPH.
WINDS UP TO 45 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FAIMONT.
BLUE EARTH.
WINNEBAGO.
MAPLETON.
TRUMAN.
MADELIA.
NEW RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4363 9475 4411 9454 4411 9427 4396 9341
4379 9339 4349 9350 4349 9450
TIME...MOT...LOC 0455Z 197DEG 43KT 4369 9460 4346 9422
4334 9359The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:58 PM CDT | River Flood Watch | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 47 hr |
| Jun 20, 9:58 PM CDT | River Flood Watch | MPX | Le Sueur, Scott, Sibley | 24 hr |
| Jun 20, 9:58 PM CDT | River Flood Watch | MPX | Carver | 66 hr |
| Jun 20, 10:09 PM CDT | River Flood Warning | MPX | Redwood | 70 hr |
| Jun 20, 11:11 PM CDT | Special Weather Statement | MPX | Martin | 49 min |
| Jun 21, 12:32 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Steele, Waseca | 58 min |
| Jun 21, 2:08 AM CDT | Special Weather Statement | MPX | Rice | 52 min |
| Jun 21, 3:19 AM CDT | Areal Flood Advisory | MPX | Dakota, Goodhue, Hennepin, Ramsey, Washington | 105 min |
| Jun 21, 11:15 AM CDT | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 72 hr |
| Jun 21, 11:15 AM CDT | River Flood Warning | MPX | Dakota, Hennepin, Scott | 13 days |
| Jun 21, 1:46 PM CDT | Tornado Warning | MPX | Dakota, Goodhue | 29 min |
| Jun 21, 1:50 PM CDT | Tornado Warning | MPX | Kandiyohi | 25 min |
| Jun 21, 2:21 PM CDT | Tornado Warning | MPX | Dakota, Washington | 24 min |
| Jun 21, 3:13 PM CDT | Tornado Warning | MPX | Anoka, Hennepin, Ramsey | 32 min |
| Jun 21, 4:42 PM CDT | Areal Flood Advisory | MPX | Benton, Sherburne, Stearns, Wright | 3 hr |
| Jun 21, 4:13 AM CDT | Areal Flood Advisory | MPX | Chippewa, Dunn, Eau Claire, Pepin | 119 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.